Alert archive / Nebraska / Red Flag Warnings in 2015

Red Flag Warning 12, NWS North Platte, NE

March 31, 201518 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Mar 31, 2015, 2:43 AM MDT for 18 counties in Nebraska. It took effect at Mar 31, 2015, 11:00 AM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 31, 2015, 2:43 AM MDT (08:43 UTC)
In effect from
Mar 31, 2015, 11:00 AM MDT
Expired
Mar 31, 2015, 10:46 PM MDT
In force
12 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 16 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.7 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2015-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2015-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3690 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

347 
WWUS83 KLBF 310843
RFWLBF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
343 AM CDT TUE MAR 31 2015

...EXTREMELY DRY CONDITIONS CONTINUE...

.VERY WARM TEMPERATURES AND LOW DEWPOINTS WILL RESULT IN EXTREMELY
LOW RELATIVE HUMIDITY THIS AFTERNOON AND EVENING. IN ADDITION...
GUSTY WIND WILL ADD TO THE RISK OF FIRE GETTING OUT OF CONTROL.

NEZ204-206-208-312245-
/O.NEW.KLBF.FW.W.0012.150331T1700Z-150401T0600Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/
SAMUEL R MCKELVIE NATIONAL FOREST-
NIOBRARA VALLEY/FORT NIOBRARA NWR-
343 AM CDT TUE MAR 31 2015 /243 AM MDT TUE MAR 31 2015/

...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO
1 AM CDT /MIDNIGHT MDT/ WEDNESDAY FOR WIND AND LOW RELATIVE
HUMIDITY FOR THE NEBRASKA SANDHILLS...THE NIOBRARA VALLEY AND THE 
EASTERN PANHANDLE...


THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED
FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 1 AM CDT /MIDNIGHT MDT/
WEDNESDAY.

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 204 EASTERN 
  PANHANDLE/CRESCENT LAKE NWR...FIRE WEATHER ZONE 206 
  SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R 
  MCKELVIE NATIONAL FOREST AND FIRE WEATHER ZONE 208 NIOBRARA 
  VALLEY/FORT NIOBRARA NWR.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* IMPACTS...FIRE CAN START EASILY AND...IF STARTED...IS LIKELY TO
  SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL DEVELOP. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HTTP://WEATHER.GOV/LBF
3 follow-up statements
210 
WWUS83 KLBF 310855 CCA
RFWLBF

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
354 AM CDT TUE MAR 31 2015

...EXTREMELY DRY CONDITIONS CONTINUE...

.VERY WARM TEMPERATURES AND LOW DEWPOINTS WILL RESULT IN EXTREMELY
LOW RELATIVE HUMIDITY THIS AFTERNOON AND EVENING. IN ADDITION...
GUSTY WIND WILL ADD TO THE RISK OF FIRE GETTING OUT OF CONTROL.

NEZ204-206-208-312315-
/O.COR.KLBF.FW.W.0012.150331T1700Z-150401T0600Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/
SAMUEL R MCKELVIE NATIONAL FOREST-
NIOBRARA VALLEY/FORT NIOBRARA NWR-
354 AM CDT TUE MAR 31 2015 /254 AM MDT TUE MAR 31 2015/

...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO
1 AM CDT /MIDNIGHT MDT/ WEDNESDAY FOR WIND AND LOW RELATIVE
HUMIDITY FOR THE NEBRASKA SANDHILLS...THE NIOBRARA VALLEY AND THE 
EASTERN PANHANDLE...


THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED
FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 1 AM CDT /MIDNIGHT MDT/
WEDNESDAY.

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 204 EASTERN 
  PANHANDLE/CRESCENT LAKE NWR...FIRE WEATHER ZONE 206 
  SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R 
  MCKELVIE NATIONAL FOREST AND FIRE WEATHER ZONE 208 NIOBRARA 
  VALLEY/FORT NIOBRARA NWR.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...FIRE CAN START EASILY AND...IF STARTED...IS LIKELY TO
  SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL DEVELOP. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HTTP://WEATHER.GOV/LBF
763 
WWUS83 KLBF 311716
RFWLBF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1216 PM CDT TUE MAR 31 2015

...EXTREMELY DRY CONDITIONS CONTINUE...

.VERY WARM TEMPERATURES...GUSTY SOUTH WINDS...AND LOW RELATIVE
HUMIDITY THIS AFTERNOON AND EVENING WILL CREATE HIGH WILDFIRE
DANGER.  

NEZ204-206-208-010600-
/O.CON.KLBF.FW.W.0012.000000T0000Z-150401T0600Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/
SAMUEL R MCKELVIE NATIONAL FOREST-
NIOBRARA VALLEY/FORT NIOBRARA NWR-
1216 PM CDT TUE MAR 31 2015 /1116 AM MDT TUE MAR 31 2015/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT
MDT/ WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE
NEBRASKA SANDHILLS...THE NIOBRARA VALLEY AND THE EASTERN
PANHANDLE...

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 204 EASTERN 
  PANHANDLE/CRESCENT LAKE NWR...FIRE WEATHER ZONE 206 
  SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R 
  MCKELVIE NATIONAL FOREST AND FIRE WEATHER ZONE 208 NIOBRARA 
  VALLEY/FORT NIOBRARA NWR.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* IMPACTS...ANY RANGE FIRE MAY HAVE THE POTENTIAL TO BURN OUT OF
  CONTROL AND EXHIBIT EXTREME BURNING BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL DEVELOP. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HTTP://WEATHER.GOV/LBF
268 
WWUS83 KLBF 010446
RFWLBF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1146 PM CDT TUE MAR 31 2015

...CRITICAL FIRE DANGER HAS ENDED ACROSS WESTERN AND NORTH CENTRAL
NEBRASKA...

NEZ204-206-208-010600-
/O.CAN.KLBF.FW.W.0012.000000T0000Z-150401T0600Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/
SAMUEL R MCKELVIE NATIONAL FOREST-
NIOBRARA VALLEY/FORT NIOBRARA NWR-
1146 PM CDT TUE MAR 31 2015 /1046 PM MDT TUE MAR 31 2015/

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR THE NEBRASKA SANDHILLS...THE NIOBRARA VALLEY AND THE
EASTERN PANHANDLE...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
RED FLAG WARNING.

MINIMUM RELATIVE HUMIDITY HAS RECOVERED TO 25 TO 35 PERCENT ACROSS
WESTERN AND NORTH CENTRAL NEBRASKA. WINDS WERE GENERALLY OUT OF
THE SOUTH AT 10 TO 20 MPH. INTO THE OVERNIGHT...LOOK FOR SURFACE
DEW POINTS TO SLOWLY INCREASE TOWARD MORNING...RESULTING IN
RELATIVE HUMIDITY OF 50 TO 70 PERCENT BY SUNRISE. 

$$

HTTP://WEATHER.GOV/LBF

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Mar 30, 10:43 PM MDT, 4 hours earlier.

Area forecast discussion, Mar 30, 10:43 PM MDT, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1143 PM CDT MON MAR 30 2015

.SYNOPSIS...
ISSUED AT 313 PM CDT MON MAR 30 2015

HIGH AMPLITUDE UPPER RIDGE IN PLACE ACROSS THE WRN STATES AS ONE PV
ANOMALY TRIES TO UNDERCUT IT AS IT MOVES SLOWLY EWD OFF THE BAJA
COAST. MEANWHILE...STRONG PV ANOMALY CRASHES ONTO THE BC COAST.
FURTHER EAST...PV LOBE WITH EMBEDDED ANOMALIES SLIDES SEWD ATOP THE
WRN STATES RIDGE TO NRN MN AND INTO THE UPPER MIDWEST...AND MOVING INTO THE
NERN STATES UPPER TROUGH. CLOSER TO HOME...THE WEAK FRONT ASSOCIATED
WITH THE UPPER MIDWEST PV LOBE IS STRUGGLING TO MAKE SWD PROGRESSION
AS DIURNALLY DRIVEN SFC PRESSURE FALLS OVER ERN KS AND SERN NE
PROVIDE RESISTANCE. BEST PRESSURE RISES NOW LOCATED OVER ERN ND. SFC
RH VALUES CONTINUE TO DROP ACROSS THE NEB SANDHILLS AS TEMPS WARM
IMMEDIATELY BEHIND THE WIND SHIFT.

&&

.UPDATE...
ISSUED AT 1002 PM CDT MON MAR 30 2015

ALLOWED THE RED FLAG WARNING TO EXPIRE AT 9 PM CDT AS RELATIVE
HUMIDITY HAS RECOVERED TO 25 TO 35 PERCENT. HIGH FIRE DANGER WILL
REMAIN IN PLACE HOWEVER AS RELATIVE HUMIDITY RECOVERS TO 60 TO 70
PERCENT TOWARD MORNING. TEMPERATURES OVERNIGHT WILL FALL INTO THE
LOWER 30S WITH DEW POINTS IN THE MID 20S. NEAR CRITICAL OR
CRITICAL FIRE DANGER WILL BE POSSIBLE ON TUESDAY WITH WIDESPREAD
MINIMUM RELATIVE HUMIDITY OF 10 TO 15 PERCENT. WINDS WILL BE 10 TO
20 MPH IN THE AFTERNOON WITH SOME SLIGHTLY HIGHER GUSTS IN THE
PANHANDLE AND SOME WESTERN AREAS.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 313 PM CDT MON MAR 30 2015

RED FLAG WARNING WILL CONTINUE INTO THE EVENING AS RH RECOVERY TAKES
SOME TIME TO OCCUR. HOWEVER...MOST SHORT RANGE FCST SOUNDINGS
SUGGEST A RATHER QUICK DECOUPLING UNDER MAINLY CLEAR SKIES. WINDS
SHOULD QUICKLY DIE OFF...HOWEVER RH INCREASE WILL BE SLOWER.

UPPER RIDGE AXIS PROGRESSES EWD TUESDAY AS STRONG PV ANOMALY MOVES
ONSHORE ACROSS THE PAC NW. THIS BEGINS THE RIDGE BREAKDOWN PROCESS
AND THEREFORE ADDITIONAL FIRE WEATHER CONCERNS INTO MID WEEK. RETURN
FLOW CRANKS UP AS PRESSURES LOWER IN THE LEE OF THE NRN HIGH PLAINS.
UNFORTUNATELY ADDITIONAL LOW LEVEL MOISTURE WILL NOT BE PLENTIFUL
INITALLY SO RH VALUES IN THE TEENS WILL BE EXPECTED ONCE AGAIN
ACROSS THE WRN HALF OF NEBR. ADDITIONAL DISCUSSION ON THIS IN THE
FIRE WEATHER SECTION BELOW. SOME DIFFS NOTED IN AVAILABLE SHORT
RANGE GUIDANCE AND FCST SOUNDINGS AS TO THE DEGREE OF MIXING AND
EVENTUAL WIND SPEEDS BY TUESDAY AFTERNOON. AS MOST CURRENT THINKING
IS 10-20 MPH RANGE SHOULD COVER IT. MAX TEMPS WILL BE 20+ DEGREES
ABOVE AVERAGE ONCE AGAIN.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 313 PM CDT MON MAR 30 2015

TUESDAY NIGHT THROUGH THURSDAY...THE MODELS SUGGEST STRATUS WILL
DEVELOP EARLY WEDNESDAY MORNING AND QUICKLY GET SHUNTED EAST AS A
STRONG 45 TO 55 KT LOW LEVEL JET VEERS OFF EAST. THE RETURN MOISTURE
BENEATH THE STRATUS PUSHES DEWPOINTS INTO THE 40S.

THE ROBUST MOISTURE RETURN EARLY WEDNESDAY MORNING WOULD LIKELY HOLD
LOWS TO NEAR 50 EAST OF HIGHWAY 83. SOUTH WINDS OF 15 TO 20 MPH
CONTINUE ALL NIGHT AROUND AINSWORTH AND ONEILL.

THE COLD FRONT WEDNESDAY IS ON TRACK TO SWEEP ACROSS INTERSTATE 80
AROUND 18Z. THE NAM AND GFS TIMING IS THE SAME AS PREVIOUS MODEL
RUNS BUT WITH A SLIGHTLY STRONGER PUSH OF COOLER AIR WHICH WOULD
HOLD HIGHS DOWN IN THE 60S ACROSS NRN SHERIDAN COUNTY. 70S STILL
LOOK REASONABLE SOUTH AND EAST THROUGH ONEILL AND NORTH PLATTE. THE
STRATUS SHOULD HAVE MINIMAL IMPACT ON HIGHS WITH BURN OFF EXPECTED
AROUND 15Z.

THE NAM SUGGESTS K INDICES AROUND 30C EAST OF HIGHWAY 83 WEDNESDAY
AFTN AND EVENING. FARTHER WEST...THE MODEL SHOWS DEEP LIFT FROM
700MB TO 500MB AND LIGHT QPF SUGGESTING SHOWERS AND PERHAPS A HIGH
BASED THUNDERSTORM. ALTHOUGH THE STRONGER WINDS ALOFT WOULD REMAIN
NORTH OF THIS AREA GUSTY WINDS COULD MIX DOWN WITH THESE SHOWERS
PRODUCING GUSTS TO PERHAPS 40 OR 45 MPH. SO THE FORECAST IS FOR
MAINLY ISOLATED SHOWERS AND THUNDERSTORMS ACROSS SWRN NEB EAST
THROUGH BROKEN BOW AND ONEILL WHICH COULD BE CAPABLE OF GUSTY
WINDS.

AN UPPER LEVEL DISTURBANCE WILL FOLLOW ON THE HEALS OF THE COLD
FRONT WEDNESDAY PRODUCING A CHANCE OF LIGHT RAIN THURSDAY ACROSS
SOUTHWESTERN NEBRASKA. THE MODEL BLEND SUGGESTED ONLY A FEW
HUNDREDTHS OF AN INCH OF QPF ACROSS SOUTHWEST NEB FROM THE
DISTURBANCE WHICH WILL MAINLY AFFECT COLORADO AND KANSAS. WPC
FORECAST MORE QPF...BUT STILL LESS THAN 1/4 INCH. H850 MB
TEMPERATURES THURSDAY ARE IN THE SINGLE DIGITS CELSIUS SUPPORTING
HIGHS IN THE 50S TO NEAR 60 WHICH MIGHT BE TOO WARM GIVEN SKIES MAY
BE OVERCAST OR MOSTLY CLOUDY THURSDAY. THE NAM AND GFS BUFFER
SOUNDINGS SHOWED HIGHS IN THE UPPER 40S TO LOWER 50S AT NORTH PLATTE
AND VALENTINE. THE COOLER HIGHS WOULD BE DEPENDENT ON CLOUD COVER.

THURSDAY NIGHT INTO FRIDAY...THE POSITIVELY TILTED UPPER TROUGH WILL
CROSS THE ROCKIES THURSDAY NIGHT AND MOVE ACROSS THE CENTRAL PLAINS
FRIDAY. AT THE BASE OF THIS UPPER TROUGH...AN H3 JET MAX UP TO
120KT WILL EXTEND ACROSS SRN CO INTO KS. THIS WILL PROVIDE SOME
UPPER LEVEL DIVERGENCE ACROSS NRN CO INTO SWRN NEBR. WITH MUCH
COLDER AIR ALOFT AND NEAR THE SURFACE...A MIX OF RAIN OR SNOW IS
SUPPORTED INTO THE WRN SANDHILLS AND SWRN NEBR THURSDAY NIGHT INTO
FRIDAY MORNING. NO EXPECTING ANY SNOW ACCUMULATIONS ATTM...HOWEVER
IT THERE ARE LIGHT ACCUMULATIONS...IT WOULD BE ACROSS THE SRN PNHDL
INTO FAR SWRN NEBR. HIGHS FRIDAY FCST TO REACH THE LOWER 50S WEST TO
NEAR 55 EAST.

SATURDAY THROUGH MONDAY...AN UPPER RIDGE WILL BUILD BACK INTO THE
CENTRAL CONUS AS AN UPPER TROUGH DIGS INTO THE WEST CAST AND
INTERMOUNTAIN WEST. HIGHS WILL RETURN TO THE 60S SATURDAY AND THE
70S SUNDAY AND MONDAY. WITH DRY CONDITIONS AND WARMING
TEMPERATURES...ELEVATED FIRE CONDITIONS WILL ONCE AGAIN RETURN.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1143 PM CDT MON MAR 30 2015

CLEAR SKIES ARE EXPECTED OVER THE NEXT 24 HOURS. WINDS WILL BE
LIGHT AND VARIABLE THROUGH 10 KTS THROUGH 18Z TUESDAY...BECOMING
SOUTH AT 10 TO 20 KTS TUESDAY AFTERNOON AND TUESDAY EVENING.

&&

.FIRE WEATHER...
ISSUED AT 313 PM CDT MON MAR 30 2015

RED FLAG WARNING REMAINS FOR THE EVENING HOURS FOR AREAS MAINLY
ALONG AND NORTH OF INTERSTATE 80 TO THE SOUTH DAKOTA BORDER. DESPITE
A SUGGESTED QUICK DECOUPLING OF WINDS AROUND SUNSET BY FCST
SOUNDINGS...RH RECOVERY WILL BE SLOW. THIS SLOW RH RECOVERY AT NIGHT
HAS BEEN FREQUENT THIS SPRING AND CONTINUES TO ENHANCE LARGE FIRE
GROWTH POTENTIAL.

THEN...RH VALUES ARE PROGGED BY MODELS /ESPECIALLY ARW/ TO FALL INTO
THE TEENS BY LATE AFTERNOON TUESDAY. SWRLY COMPONENT TO WINDS ARE
CONCERNING AS THESE TYPE OF EVENT PRIOR TO AND DURING RIDGE
BREAKDOWN ARE NOTORIOUS FOR BRINGING DRIER AIR INTO THE ERN
PANHANDLE AND WRN SANDHILLS THAN MODELS SUGGEST. WINDS AS OF NOW
LOOK TO REMAIN BELOW CRITERIA FOR RED FLAG...BUT WITH ANOMALOUS
700/850 MB TEMPERATURES ACROSS THE HIGH PLAINS...WEATHER CONDITIONS
SUPPORTING EXTREME FIRE GROWTH ARE STILL POSSIBLE. FURTHER
RE-EVALUATION FOR ADDITIONAL FIRE WEATHER HIGHLIGHTS WILL CONTINUE
THIS EVENING FOR POSSIBLE HEADLINES TUESDAY.

FURTHER SEWD PROGRESSION OF THE STRONG PV ANOAMLY WILL OCCUR WED.
PRIOR TO THIS...A PRONOUNCED LOW LEVEL JET WILL DEVELOP ACROSS THE
PLAINS TUESDAY NIGHT AHEAD OF THE ADVANCING SYSTEM. NORMALLY THIS
WOULD BRING ADDITIONAL LOW LEVEL MOISTURE INTO THE REGION /AND WILL
EVENTUALLY/ HOWEVER IN THE BEGINNING PHASE WILL ACTUALLY KEEP THE
ATMOSPHERE MIXED OVER PORTIONS OF THE ERN PANHANDLE AND WESTERN
SANDHILLS. THIS WILL LEAD TO POOR RH RECOVERY TUESDAY NIGHT AND
EARLY WED MORNING. THIS LEADS TO ADDITIONAL CONCERNS WED.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...CLB
SYNOPSIS...JWS
SHORT TERM...JWS
LONG TERM...ROBERG
AVIATION...CLB
FIRE WEATHER...JWS
Hazardous weather outlook, Mar 30, 10:19 PM MDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1119 PM CDT MON MAR 30 2015

NEZ004>010-022>029-035>038-056>059-069>071-094-010430-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1119 PM CDT MON MAR 30 2015 /1019 PM MDT MON MAR 30 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

UNUSUALLY WARM AND DRY CONDITIONS WILL CONTINUE ACROSS THE AREA
TUESDAY AND INTO WEDNESDAY AS WELL. THIS WILL MEAN A CONTINUATION
OF CRITICAL OR NEAR CRITICAL FIRE WEATHER CONDITIONS AND THE
POTENTIAL FOR EXTREME AND ERRATIC FIRE BEHAVIOR SHOULD ANY FIRES
DEVELOP. A STRONG COLD FRONT WILL MOVE ACROSS WESTERN AND NORTH
CENTRAL NEBRASKA WEDNESDAY AFTERNOON AND MAY ALLOW THE
DEVELOPMENT OF THUNDERSTORMS ALONG THE FRONT. ANY STORMS
CONTAINING LIGHTNING WILL HAVE THE POTENTIAL TO PRODUCE ADDITIONAL
FIRE STARTS DUE TO THE EXTREMELY DRY CONDITIONS AS OF LATE.

CHANCES FOR MAINLY LIGHT PRECIPITATION WILL EXIST INTO
FRIDAY...THOUGH SEVERE WEATHER IS NOT EXPECTED. HOWEVER...A
MIXTURE OF RAIN AND SNOW WILL BE POSSIBLE THURSDAY NIGHT INTO
EARLY FRIDAY...THOUGH SIGNIFICANT AMOUNTS OF PRECIPITATION ARE
NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

CLB

Nearby

Red Flag Warnings in Nebraska, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.